zbMATH — the first resource for mathematics

Numerical solution of two-sided space-fractional wave equation using finite difference method. (English) Zbl 1209.65089
Summary: A class of finite difference methods for solving a two-sided space-fractional wave equation is considered. The stability and consistency of the method are discussed by means of Gerschgorin theorem and using the stability matrix analysis. Numerical solutions of some wave fractional partial differential equation models are presented. The results obtained are compared to exact solutions.

65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
35L20 Initial-boundary value problems for second-order hyperbolic equations
35R11 Fractional partial differential equations
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
Full Text: DOI
[1] Bagley, R.L.; Torvik, P.J., On the appearance of the fractional derivative in the behavior of real materials, J. appl. mech., 51, 294-298, (1984) · Zbl 1203.74022
[2] Jafari, H.; Daftardar-Gejji, V., Solving linear and nonlinear fractional diffusion and wave equations by Adomian decomposition, Appl. math. comput., 180, 488-497, (2006) · Zbl 1102.65135
[3] Lubich, Ch., Discretized fractional calculus, SIAM J. math. anal., 17, 704-719, (1986) · Zbl 0624.65015
[4] Meerschaert, M.M.; Tadjeran, C., Finite difference approximations for fractional advection – dispersion flow equations, J. comput. appl. math., 172, 1, 65-77, (2004) · Zbl 1126.76346
[5] Meerschaert, M.M.; Tadjeran, C., Finite difference approximations for two-sided space-fractional partial differential equations, Appl. numer. math., 56, 80-90, (2006) · Zbl 1086.65087
[6] Podlubny, I., Fractional differential equations, (1999), Academic Press New York · Zbl 0918.34010
[7] Samko, S.; Kilbas, A.; Marichev, O., Fractional integrals and derivatives: theory and applications, (1993), Gordon and Breach London · Zbl 0818.26003
[8] Sweilam, N.H.; Khader, M.M.; Al-Bar, R.F., Homotopy perturbation method for linear and nonlinear system of fractional integro-differential equations, Int. J. comput. math. numer. simul., 1, 1, 73-87, (2008) · Zbl 1147.65108
[9] Sweilam, N.H.; Khader, M.M.; Al-Bar, R.F., Numerical studies for a multi-order fractional differential equation, Phys. lett. A, 371, 26-33, (2007) · Zbl 1209.65116
[10] Diethelm, K., An algorithm for the numerical solution of differential equations of fractional order, Electron. trans. numer. anal., 5, 1-6, (1997) · Zbl 0890.65071
[11] Enelund, M.; Josefson, B.L., Time-domain finite element analysis of viscoelastic structures with fractional derivatives constitutive relations, Aiaa j., 35, 10, 1630-1637, (1997) · Zbl 0926.74113
[12] He, J.H., Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput. methods appl. mech. eng., 167, 1-2, 57-68, (1998) · Zbl 0942.76077
[13] Tadjeran, C.; Meerschaert, M.M., A second-order accurate numerical method for the two dimensional fractional diffusion equation, J. comput. phys., 220, 813-823, (2007) · Zbl 1113.65124
[14] Isaacson, E.; Keller, H.B., Analysis of numerical methods, (1966), Wiley New York · Zbl 0168.13101
[15] Yuste, S.B., Weighted average finite difference methods for fractional diffusion equations, J. comput. phys., 216, 264-274, (2006) · Zbl 1094.65085
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.